Hail, Nacogdoches
- When
- November 21, 2:02 PM CST
- Where
- Nacogdoches County, 1.36 mi ENE of Nacogdoches
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.610, -94.650
Numerous reports of hail across the city.
Strong to severe thunderstorms formed in moist and unstable air in advance of a strong cold front that moved through the four state area during the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Strong to severe thunderstorms formed in moist and unstable air in advance of a strong cold front that moved through the four state area during the afternoon and evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 21, 11:11 AM CST, 2 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1111 AM CST WED NOV 21 2007 .DISCUSSION... COLD FRONT IS JUST ENTERING THE NORTHWEST PART OF OUR FORECAST AREA LATE THIS MORNING. ALONG AND JUST AHEAD OF THIS FRONT THE ATMOSPHERE HAS ENOUGH LOW LEVEL MOISTURE...MODERATE INSTABILITY WITH CAPES ABOUT 1600...LI/S ABOUT -5...AND LOW LEVEL WIND SHEAR...TO CREATE THE POSSIBILITY OF SCATTERED SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THE STORMS WILL BE ACROSS THE NORTHWEST HALF OF THE FORECAST AREA THIS AFTERNOON. THE FRONT SHOULD MOVE BY 00Z TO A LINE FROM ELD...SHV...TO LFK. SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT IN NORTH CENTRAL LA THIS EVENING. THE MAIN THREAT IS LARGE HAIL AND DAMAGING WIND...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. WILL UPDATE THE ZONES TO INCLUDE THE MENTION OF SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS OVER PARTS OF THE FOUR STATE AREA...AND TO ADJUST THE POPS A LITTLE TO REFLECT CURRENT TIMING OF THE FRONT. NO OTHER CHANGES TO THE FORECAST ARE NEEDED AT THIS TIME. && .AVIATION... COLD FRONT EXTENDS FROM NEAR FSM...TO HUGO OK...TO JUST W OF GVT...TO INJ AS OF 16Z...AND WILL TRANSLATE QUICKLY SE INTO THE REGION THIS AFTERNOON...REACHING A TXK...TO GGG...TO DKR LINE AROUND 21Z...AND AN ELD...TO SHV...TO LFK LINE BY 00Z. BKN MVFR CIGS /FL015-020/ WILL CONTINUE TO SLOWLY LIFT...BECOMING VFR AROUND MIDDAY WITH CONTINUED HEATING. HOWEVER...SCATTERED CONVECTION WILL CONTINUE TO FIRE ALONG/JUST AHEAD OF THE FRONT THIS AFTERNOON...WITH OTHER WIDELY SCATTERED DEVELOPMENT POSSIBLE ELSEWHERE IN POCKETS OF CLEARING/ENHANCED HEATING AND INSTABILITY. WILL LIKELY TEMPO IN THUNDER FOR A FEW HOURS THIS AFTERNOON FOR ALL TERMINALS WITH THE FROPA...WITH WINDS QUICKLY VEERING NNW 15-20KTS WITH GUSTS TO 25KTS POSSIBLE THIS EVENING...PERHAPS TAPERING A BIT OVERNIGHT. POST FRONTAL STRATOCU /FL015/ WILL LIKELY SPILL S BEHIND THE FRONT...SCATTERING OUT FROM N TO S BETWEEN 12-18Z THURSDAY. N WINDS OF 10-15KTS CAN BE EXPECTED THROUGH THE DAY THURSDAY...WITH GUSTS TO 20KTS POSSIBLE...TAPERING OFF BY 00Z FRIDAY. IN ADDITION...THIN CIRRUS SHIELD WILL QUICKLY TRAVERSE E ACROSS THE AREA THURSDAY...WITH THESE HIGH BASED CIGS LOWERING TO AROUND 12KFT AFTER 00Z FRIDAY. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 79 43 56 38 / 50 50 10 10 MLU 79 43 54 38 / 50 70 10 10 DEQ 73 35 54 32 / 40 30 10 10 TXK 74 39 55 35 / 70 40 10 10 ELD 78 40 54 33 / 70 60 10 10 TYR 74 38 52 37 / 40 30 10 20 GGG 77 38 52 36 / 40 40 10 10 LFK 81 43 58 40 / 40 50 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03/15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1140 AM CST WED NOV 21 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-221200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1140 AM CST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL MOVE ACROSS THE FOUR STATE AREA THIS AFTERNOON AND EVENING. AS THE FRONT MOVES INTO A RATHER UNSTABLE ATMOSPHERE... IT WILL BE ACCOMPANIED BY SCATTERED THUNDERSTORMS...SOME OF WHICH MAY BECOME SEVERE. THE MAIN THREATS FROM THE THUNDERSTORMS THIS AFTERNOON AND EVENING ARE LARGE HAIL AND BRIEF DAMAGING WINDS...BUT AN ISOLATED TORNADO COULD ALSO OCCUR. THE CONVECTION WILL START ACROSS NORTHEAST TEXAS...AND SOUTHWEST ARKANSAS EARLY IN THE AFTERNOON...AND MOVE SOUTHEAST INTO SOUTH CENTRAL ARKANSAS...AND NORTH LOUISIANA...BY LATE AFTERNOON. THE SCATTERED STORMS WILL CONTINUE INTO NORTH CENTRAL LOUISIANA DURING THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE REQUIRED THIS AFTERNOON AND EVENING. 03
The Shreveport radar (KSHV), 121 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
4 hail, 2 thunderstorm wind. Local standard time, as filed.
Numerous reports of hail across the city.
Hail fell for about seven minutes.
Hail fell for three minutes in town.
Trees blew down near town.
Hail fell north of Milam.
Trees were blown down between Waskom and Karnack along FM 134.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, November 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65531, 65532, 65534, 65540, 65539, 65543.